Alert archive / Alaska / High Wind Warnings in 2009
High Wind Warning 10, NWS Anchorage, AK
NWS Anchorage, AK issued this high wind warning at Feb 26, 2009, 1:10 AM AKST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2009, 1:10 AM AKST (10:10 UTC)
- Expired
- Feb 26, 2009, 6:00 AM AKST
- In force
- 5 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK72 PAFC 261010 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 110 AM AKST THU FEB 26 2009 AKZ191-261500- /X.NEW.PAFC.HW.W.0010.090226T1010Z-090226T1500Z/ WESTERN ALEUTIANS- INCLUDING THE CITY OF...SHEMYA AND AMCHITKA 110 AM AKST THU FEB 26 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM AKST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM AKST EARLY THIS MORNING. SOUTHEAST WINDS OF 40 TO 60 MPH WITH GUSTS TO 75 MPH ARE EXPECTED EARLY THIS MORNING AS A WARM FRONT MOVES THROUGH THE WESTERN ALEUTIAN ISLANDS. WINDS WILL DIMINISH BY MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$
1 follow-up statement
000 WWAK72 PAFC 261500 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 600 AM AKST THU FEB 26 2009 AKZ191-261600- /X.EXP.PAFC.HW.W.0010.000000T0000Z-090226T1500Z/ WESTERN ALEUTIANS- INCLUDING THE CITY OF...SHEMYA AND AMCHITKA 600 AM AKST THU FEB 26 2009 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high wind warning went out at Feb 25, 3:00 PM AKST, 10 hours 10 minutes earlier.
Area forecast discussion, Feb 25, 3:00 PM AKST, 10 hours 10 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
300 PM AKST WED FEB 25 2009
.ANALYSIS AND UPPER LEVELS...AN IMPRESSIVE 985 MB LOW NEAR NUNIVAK
ISLAND WILL CONTINUE TO MOVE EAST...BUCKLING A STRONG RIDGE CENTERED
ALONG THE ALCAN BORDER. THIS LOW PRODUCED WINDS TO 100 MPH IN THE
PRIBILOF ISLANDS AND CONTINUES WITH HURRICANE FORCE WINDS INTO
BRISTOL BAY. HIGH PRESSURE CENTERED OVER THE WESTERN BERING WILL MOVE
QUICKLY BEHIND THE LOW BRINGING A BRIEF RESPIT TO THE WEATHER IN THE
BERING.
.MODEL DISCUSSION...MODELS ARE IN GOOD AGREEMENT WITH THE BIGGEST
CHANGE FROM YESTERDAY CENTERING AROUND TRACKING THE LOW IN THE
EASTERN BERING A LITTLE FURTHER SOUTH AND EAST. THE BIGGEST IMPACT TO
THIS POSITION CHANGE IS TO INCREASE THE COVERAGE OF SNOW ACROSS
SOUTHCENTRAL TONIGHT AND THURSDAY. BEYOND THIS TIME...THE GFS REMAINS
OUR MODEL OF CHOICE AS RIDGING POPS BACK UP IN THE EASTERN BERING
AHEAD OF ANOTHER POWERFUL FRONT MOVING INTO THE WESTERN BERING.
.SHORT TERM FORECAST...THE POWERFUL LOW MOVING ONTO THE KUSKOKWIM
DELTA WILL SPREAD HURRICANE FORCE WINDS ONTO THE SW COAST THIS
EVENING. BLIZZARD CONDITIONS CAN BE EXPECTED ALONG THE COAST WITH THE
POSSIBILITY FOR COASTAL FLOODING/EROSION AND ICE BUILD-UP.
THE ASSOCIATED FRONTAL BOUNDARY MOVES ACROSS SOUTHCENTRAL OVERNIGHT
SPREADING SNOW IN ITS WAKE DUE TO MOIST S/SW FLOW AT ALL LEVELS OF
THE ATMOSPHERE. STRONG GAP WINDS DEVELOP AS COLD AIR SPILLS SOUTH
BEGINNING THURSDAY AFTERNOON. HIGH PRESSURE RE-ESTABLISHES ITSELF
OVER THE MAINLAND ON FRIDAY AHEAD OF THE NEXT PROGRESSIVE BERING SEA
FRONT. STORM FORCE WINDS WILL ONCE AGAIN ACCOMPANY THE NEXT FRONT AS
IT MARCHES ACROSS THE BRING ON THURSDAY. AS WITH ITS
PREDECESSOR...THIS FRONT SHOULD HAVE NO TROUBLE BREAKING DOWN THE
RIDGE AND BARRELING THROUGH SOUTHCENTRAL FRI NIGHT INTO SAT BRINGING
MORE SNOW TO THE REGION.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...BLIZZARD WARNING...155 161.
MARINE...STORM 130 138 160 165 176 180 185.
GALE 120 132 140 141 150 155 170 172 175 179.
HEAVY FREEZING SPRAY 130 138 140 160 180 185.
FIRE WEATHER...NONE.
JCAThe office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 4:00 PM AKST | Gale Warning | AFC | 12 hr | |
| Feb 25, 4:00 PM AKST | Gale Warning | AFC | 12 hr | |
| Feb 25, 4:00 PM AKST | Gale Warning | AFC | 4 days | |
| Feb 25, 4:00 PM AKST | Small Craft Advisory | AFC | 24 hr | |
| Feb 25, 4:00 PM AKST | Storm Warning | AFC | 60 hr | |
| Feb 25, 4:00 PM AKST | Storm Warning | AFC | 12 hr | |
| Feb 25, 4:00 PM AKST | Storm Warning | AFC | 12 hr | |
| Feb 25, 4:00 PM AKST | Heavy Freezing Spray Warning | AFC | 24 hr | |
| Feb 25, 4:00 PM AKST | Heavy Freezing Spray Warning | AFC | 24 hr | |
| Feb 25, 4:00 PM AKST | Heavy Freezing Spray Warning | AFC | 24 hr | |
| Feb 25, 9:29 PM AKST | Winter Weather Advisory | AFC | 9 hr | |
| Feb 26, 4:00 AM AKST | Gale Warning | AFC | 4 days | |
| Feb 26, 4:00 AM AKST | Gale Warning | AFC | 4 days | |
| Feb 26, 4:00 AM AKST | Gale Warning | AFC | 24 hr | |
| Feb 26, 4:00 AM AKST | Small Craft Advisory | AFC | 4 days | |
| Feb 26, 4:00 AM AKST | Small Craft Advisory | AFC | 18 hr | |
| Feb 26, 4:00 AM AKST | Storm Warning | AFC | 12 hr | |
| Feb 26, 4:00 AM AKST | Storm Warning | AFC | 12 hr | |
| Feb 26, 4:00 AM AKST | Heavy Freezing Spray Warning | AFC | 11 hr | |
| Feb 26, 4:00 AM AKST | Heavy Freezing Spray Warning | AFC | 12 hr | |
| Feb 26, 4:58 AM AKST | Blizzard Watch | AFC | 24 hr | |
| Feb 26, 2:54 PM AKST | Gale Warning | AFC | 3 days |
Nearby
High Wind Warnings in Alaska, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.